MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 20G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS PG PRO 20G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redu4469 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redu4469) have been reported from the same facility.
 
Event or Problem Description
It was reported "we have had an issue with one of our powerglide pro devices today.It was inserted per normal technique and when the was withdrawn it was noted that about 2 cm of the plastic sheath was missing.The md ordered an xray of the pt and we noted that the sheath was still in the pt¿s arm.Pt is fine.No problems at all but this is very weird occurrence.The nurse performing the procedure has been placing advanced lines since 2015.We pulled 4-5 more devices and attempted to recreate this incident and it was absolutely impossible as the sheath is super flexible and stretches when pulled and we were unable to break it." 3/12/2020 - additional information received: the complainant reported that surgeons were consulted and it was determined to leave the retained catheter segment in place.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a fractured catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 8cm powerglide pro midline catheter.Usage residues were observed throughout the sample.The catheter terminated 5.7cm from the molded joint.The distal catheter fragment was not returned for evaluation.Microscopic inspection of the distal end of the catheter revealed a partially granular fracture surface.A glossy region was observed.The glossy region corresponded to a v-shaped section of the fracture profile.A longitudinal scoring mark was observed on the inside surface of the catheter leading into the point of the v-shape.The fracture features and scoring mark leading into the fracture were consistent with catheter damage caused by contact with the needle tip.Such damage can occur if the catheter is pulled back onto the needle during attempted placement and if the needle is inserted further following advancement of the catheter.The product ifu states ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ a lot history review (lhr) of redu4469 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redu4469) have been reported from the same facility.
 
Event or Problem Description
It was reported "we have had an issue with one of our powerglide pro devices today.It was inserted per normal technique and when the was withdrawn it was noted that about 2 cm of the plastic sheath was missing.The md ordered an xray of the pt and we noted that the sheath was still in the pt¿s arm.Pt is fine.No problems at all but this is very weird occurrence.The nurse performing the procedure has been placing advanced lines since 2015.We pulled 4-5 more devices and attempted to recreate this incident and it was absolutely impossible as the sheath is super flexible and stretches when pulled and we were unable to break it." (b)(6)2020 - additional information received: the complainant reported that surgeons were consulted and it was determined to leave the retained catheter segment in place.

Brand Name
PG PRO 20G 8CM BASIC KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9913804
Report Number3006260740-2020-01102
Device Sequence Number3296473
Product Code FOZ
UDI-Device Identifier00801741110528
UDI-Public(01)00801741110528
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberN/A
Device Catalogue NumberF120080
Device Lot NumberREDU4469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight61